Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 320, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 21, 2011, 3:41 PM CDT for Coryell County, Hamilton County, Texas. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 3:41 PM CDT (20:41 UTC)
- Expired
- May 21, 2011, 4:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Coryell County, TX, Hamilton County, TX
The radar
The Ft Hood radar (KGRK), 111 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:42 PM CDT | HAIL 1 | Shive, TX | |
| May 21, 4:10 PM CDT | TSTM WND DMG | Evant, TX | DAMAGE TO ROOFS IN EVANT...POSSIBLE TORNADO TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
628
WUUS54 KFWD 212041
SVRFWD
TXC099-193-212145-
/O.NEW.KFWD.SV.W.0320.110521T2041Z-110521T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
341 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CORYELL COUNTY IN NORTH CENTRAL TEXAS...
HAMILTON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 445 PM CDT
* AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF EVANT...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
EVANT AROUND 350 PM...
HAMILTON AROUND 355 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3184 9788 3167 9776 3171 9770 3170 9768
3137 9746 3135 9809 3146 9818 3142 9827
3169 9845
TIME...MOT...LOC 2041Z 269DEG 16KT 3153 9820
$$
DUNN1 follow-up statement
689
WWUS54 KFWD 212104
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
404 PM CDT SAT MAY 21 2011
TXC099-193-212145-
/O.CON.KFWD.SV.W.0320.000000T0000Z-110521T2145Z/
HAMILTON TX-CORYELL TX-
404 PM CDT SAT MAY 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR NORTHERN CORYELL AND HAMILTON COUNTIES...
AT 404 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EVANT...MOVING EAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3184 9788 3167 9776 3171 9770 3170 9768
3137 9746 3135 9809 3146 9818 3142 9827
3169 9845
TIME...MOT...LOC 2104Z 269DEG 16KT 3150 9810
$$
42/MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:28 PM CDT, 13 minutes earlier.
Area forecast discussion, May 21, 3:28 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 328 PM CDT SAT MAY 21 2011 .DISCUSSION... THIS AFTERNOON AND THIS EVENING...TSTM ACTIVITY CONTINUES TO DEVELOP ALONG THE DRYLINE NEAR HAMILTON/MILLS COUNTY THIS AFTERNOON. CUMULUS CONTINUES TO DEVELOP ALONG THE DRYLINE FURTHER NORTH TOWARDS THE METROPLEX WHICH INDICATES THAT EARLIER ASSUMPTIONS ABOUT THE PLACEMENT OF DEEPER GULF MOISTURE WERE WRONG. LARGE SCALE SUPPORT IS STILL LACKING...AND WEAK LARGE SCALE FORCING FOR SUBSIDENCE MAY CONTINUE TO BE A LIMITING FACTOR FOR TSTM COVERAGE THIS AFTERNOON. HOWEVER AT THIS TIME ANY LARGE SCALE SUBSIDENCE SEEMS TO BE HAVING LITTLE EFFECT ON CONVECTIVE INITIATION ALONG THE DRYLINE...SO WOULD EXPECT STORMS TO CONTINUE TO DEVELOP FOR THE REMAINDER OF THE AFTERNOON HRS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT ALONG THE DRYLINE THROUGH 9 PM CDT. IF CONVECTION CONTINUES TO DEVELOP NORTH ON THE DRYLINE THE WATCH WILL LIKELY BE EXTENDED IN AERIAL COVERAGE WITHIN THE NEXT COUPLE OF HOURS. THE SUBTROPICAL JET ALOFT COMBINED WITH A VERY UNSTABLE AIRMASS WILL SUPPORT AN ORGANIZED CONVECTIVE MODE THIS AFTERNOON. STORMS WILL LIKELY BE SUPERCELLS TO START OFF AND MAY GROW UPSCALE INTO A LINEAR MCS ASSUMING CONVECTION CONTINUES TO DEVELOP ALONG MUCH THE DRYLINE ALL AFTERNOON. VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORM THAT DEVELOPS THIS AFTERNOON AND THIS EVENING. ANY DISCRETE SUPERCELL WILL HAVE AN ATTENDANT TORNADO THREAT THROUGH SUNSET. EXPECT CONVECTION TO DIMINISH FAIRLY QUICKLY AFTER SUNSET AS LARGE SCALE FORCING WILL NOT SUPPORT ADDITIONAL CONVECTIVE DEVELOPMENT IN THE ABSENCE OF STRONG HEATING. A NOTABLE EXCEPTION IS ANY WELL ORGANIZED LINEAR MCS WILL LIKELY CONTINUE TO THRIVE AS THE INCREASE IN LOW LEVEL WINDS ASSOCIATED WITH THE LOW LEVEL JET AFTER SUNSET WILL HELP TO SUSTAIN A COLD POOL DRIVEN CONVECTIVE SYSTEM. SUNDAY AND SUNDAY NIGHT...A WEAK UPPER LEVEL DISTURBANCE IS EXPECTED TO TRANSLATE EAST OVER THE DRYLINE IN NORTH CENTRAL TX DURING THE AFTERNOON HRS. A MOIST AND VERY UNSTABLE AIRMASS WILL REMAIN IN PLACE EAST OF THE DRYLINE. MODEL GUIDANCE REMAINS VERY CONSISTENT IN DEVELOPING STRONG CONVECTION IN NORTH CENTRAL TX SUNDAY AFTERNOON. CONVECTION IS EXPECTED TO ORGANIZE INTO AN MCS QUICKLY AFTER INITIATION AND THEN PROPAGATE SOUTHEAST INTO NORTH TX LATE SUNDAY AFTERNOON AND INTO THE EVENING HRS. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY SEVERE WEATHER HAZARDS ASSOCIATED WITH THIS MCS. THE UPCOMING WORK WEEK...MADE LITTLE IN THE WAY OF CHANGES TO THE FORECAST BEYOND TOMORROW. EXPECT THAT ANY REMNANT OUTFLOW FROM SUNDAY NIGHTS CONVECTION WILL PLAY AN IMPORTANT ROLE IN CONVECTIVE REDEVELOPMENT ON MONDAY AND HAVE MAINTAINED THE BROAD BRUSHED 20 POPS FROM PREVIOUS FORECAST. THE DRYLINE WILL LIKELY BE ACTIVE ONCE AGAIN ON TUESDAY WITH SUPPORTIVE WIND SHEAR PROFILES FOR SUPERCELL THUNDERSTORMS. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE WITH STORMS ON TUESDAY. ON WEDNESDAY...SHOULD SEE TSTMS DEVELOP IN THE AFTERNOON ALONG A WEAK COLD FRONT MOVING SOUTHEAST THRU THE AREA...MAINTAINED POPS OVER THE SOUTHEASTERN HALF OF THE CWA FOR NOW BASED ON THE EXPECTED POSITION OF THE FRONT WEDNESDAY AFTERNOON. THE END OF THE WEEK LOOKS TO REMAIN DRY FOR NOW AS UPPER LEVEL RIDGING BUILDS BACK OVER NORTH TX. THE PASSAGE OF THE COLD FRONT ON WEDNESDAY SHOULD SCOUR DEEPER GULF MOISTURE OUT OF THE REGION MAKING AFTERNOON ISOLATED TSTM ACTIVITY LESS LIKELY. CAVANAUGH && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 90 69 89 73 / 20 30 50 20 10 WACO, TX 74 91 73 90 74 / 30 10 30 20 10 PARIS, TX 71 86 69 86 70 / 30 10 50 20 10 DENTON, TX 72 90 68 87 70 / 20 30 50 20 20 MCKINNEY, TX 71 88 68 86 71 / 20 20 50 20 10 DALLAS, TX 74 90 70 89 73 / 20 20 50 20 10 TERRELL, TX 73 88 71 88 72 / 30 10 50 20 10 CORSICANA, TX 73 90 72 89 72 / 30 10 30 20 10 TEMPLE, TX 74 90 72 89 73 / 30 10 20 20 10 MINERAL WELLS, TX 69 91 68 89 67 / 10 40 60 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /
Hazardous weather outlook, May 21, 3:39 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 339 PM CDT SAT MAY 21 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 339 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS EAST OF A BOWIE TO MINERAL WELLS AND COMANCHE LINE THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY BE SEVERE AND THE BEST POTENTIAL FOR SEVERE STORMS WILL BE SOUTH OF INTERSTATE 20. LARGE HAIL AND STRONG WINDS ARE THE MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ON SUNDAY...A COMPLEX OF THUNDERSTORMS WILL LIKELY AFFECT A LARGE PORTION OF NORTH TEXAS. THE HIGHEST THUNDERSTORM CHANCES ARE ACROSS THE NORTHERN TWO-THIRDS OF NORTH TEXAS. SEVERE WEATHER CAN BE EXPECTED WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOW CHANCES FOR STORMS AND SEVERE WEATHER WILL CONTINUE MONDAY THROUGH WEDNESDAY ACROSS VARYING PARTS OF NORTH TEXAS. ISOLATED TORNADOES WILL BE POSSIBLE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUESTED THIS AFTERNOON AND EVENING...ESPECIALLY SOUTH OF INTERSTATE 20. 82/JLD
In the hours before
Local storm report, May 21, 1:17 PM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
117 PM CDT SAT MAY 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 5 SW BUFFALO 31.42N 96.13W
05/20/2011 E1.00 INCH LEON TX LAW ENFORCEMENT
HAIL UP TO THE SIZE OF QUARTERS FELL NEAR HWY 79 HALFWAY
BETWEEN JEWETT AND BUFFALO.Special weather statement, May 21, 1:54 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
154 PM CDT SAT MAY 21 2011
TXZ142-143-211930-
HAMILTON TX-MILLS TX-
154 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN HAMILTON COUNTY
EASTERN MILLS COUNTY
AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF HAMILTON...MOVING NORTHEAST
AT 25 MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3158 9864 3177 9828 3152 9808 3146 9818
3143 9825 3140 9827 3131 9842 3131 9844
TIME...MOT...LOC 1854Z 224DEG 21KT 3153 9835
42/MMSpecial weather statement, May 21, 2:41 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT SAT MAY 21 2011
TXZ143-212015-
HAMILTON TX-
241 PM CDT SAT MAY 21 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
HAMILTON COUNTY
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF HAMILTON...MOVING NORTHEAST AT 25
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HAMILTON AND HICO.
NICKEL-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.
LAT...LON 3183 9818 3185 9816 3191 9821 3200 9805
3201 9800 3167 9777 3142 9827 3169 9846
TIME...MOT...LOC 1941Z 230DEG 20KT 3170 9821
DUNNLocal storm report, May 21, 3:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT SAT MAY 21 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL HAMILTON 31.70N 98.12W
05/21/2011 E1.75 INCH HAMILTON TX LAW ENFORCEMENT
US 281 AND 2905 ON THE NORTH SIDE OF HAMILTONThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:02 PM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| May 20, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 57 min |
| May 20, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 49 min |
| May 20, 7:13 PM CDT | Flash Flood Warning | FWD | Anderson, Freestone, Limestone, Robertson | 3 hr |
| May 20, 7:23 PM CDT | Special Weather Statement | FWD | Milam, Robertson | 22 min |
| May 20, 7:36 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 54 min |
| May 20, 7:37 PM CDT | River Flood Warning | FWD | Dallas | 4 hr |
| May 20, 7:58 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 62 min |
| May 20, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 63 min |
| May 20, 8:26 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 64 min |
| May 20, 9:21 PM CDT | Flash Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 20, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 64 min |
| May 20, 9:33 PM CDT | River Flood Warning | FWD | Hunt | 11 hr |
| May 20, 9:33 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 11 hr |
| May 20, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Leon | 63 min |
| May 20, 11:47 PM CDT | Areal Flood Warning | FWD | Anderson, Leon | 3 hr |
| May 21, 12:13 AM CDT | Areal Flood Warning | FWD | Milam, Robertson | 3 hr |
| May 21, 4:20 AM CDT | Dense Fog Advisory | FWD | Bell, Bosque, Collin, Cooke, Coryell, Dallas and 17 more | 5 hr |
| May 21, 1:54 PM CDT | Special Weather Statement | FWD | Mills | 36 min |
| May 21, 2:41 PM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| May 21, 2:51 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 54 min |
| May 21, 3:13 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 47 min |
| May 21, 3:37 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 38 min |
| May 21, 3:39 PM CDT | Severe Thunderstorm Warning | FWD | Hood, Somervell | 66 min |
| May 21, 3:52 PM CDT | Tornado Warning | FWD | Coryell, Hamilton, Lampasas | 38 min |
| May 21, 4:08 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 67 min |
| May 21, 4:12 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 21 min |
| May 21, 4:27 PM CDT | Tornado Warning | FWD | Coryell, Hamilton | 63 min |
| May 21, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 61 min |
| May 21, 5:10 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 65 min |
| May 21, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 56 min |
| May 21, 5:37 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 53 min |
| May 21, 6:26 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 64 min |
| May 21, 6:59 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.